International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 24, Pages 1497-1508

The derangement problem relative to the Mahonian process

Jessica Delfert, Hillary Einziger, and Don Rawlings

Mathematics Department, California Polytechnic State University, San Luis Obispo 93407, CA, USA

Received 23 September 2002

Copyright © 2003 Jessica Delfert et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We survey n! plus q-derangement problems. Solutions to four Mahonian statistics arising in connection with cycle placement rules are presented. A few conjectures are also made.